Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 21, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 16, 2025, 1:21 PM EDT for 6 counties in Pennsylvania. It was in force for 54 min. 22 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2025, 1:21 PM EDT (17:21 UTC)
- Expired
- Mar 16, 2025, 2:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Armstrong County, PA, Clarion County, PA, Forest County, PA, Indiana County, PA, Jefferson County, PA, Venango County, PA
The radar
The State College radar (KCCX), 98 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 1:27 PM EDT | HAIL 0.75 | 1 W Hawthorn, PA | Report from mPING: Dime (0.75 in.). |
| Mar 16, 1:27 PM EDT | HAIL 0.75 | 1 W Hawthorn, PA | |
| Mar 16, 1:30 PM EDT | TSTM WND DMG | Rural Valley, PA | Trees down in Rural Valley. Time estimated via radar. |
| Mar 16, 1:35 PM EDT | TSTM WND DMG | Indiana, PA | Large tree on a house on Chestnut Street. Picture provided. Time estimated. |
| Mar 16, 1:35 PM EDT | TSTM WND DMG | Indiana, PA | Large tree on a house on Chestnut Street. Picture provided. Time estimated. |
| Mar 16, 1:38 PM EDT | TSTM WND DMG | 1 Ne Sigel, PA | Tree down into house. |
| Mar 16, 1:38 PM EDT | TSTM WND DMG | 1 Ne Sigel, PA | |
| Mar 16, 1:40 PM EDT | TSTM WND DMG | 1 Se Indiana, PA | Roof damage to house with roof completely removed from outbuildings. Time estimated via radar. |
| Mar 16, 1:40 PM EDT | TSTM WND DMG | 2 Ne Chevy Chase Height, PA | Numerous trees down. Time estimated via radar. |
| Mar 16, 1:40 PM EDT | TSTM WND DMG | 3 Ne Ernest, PA | Tree down on Kimmel Road. |
| Mar 16, 1:40 PM EDT | TSTM WND DMG | 3 Ne Ernest, PA | Tree down on Kimmel Road. |
| Mar 16, 1:40 PM EDT | TSTM WND DMG | 5 N Corsica, PA | Two uprooted trees and two dead trees fallen. Time estimated via radar. |
| Mar 16, 1:40 PM EDT | TSTM WND DMG | 7 Wnw Sigel, PA | Route 36 closed between Leeper and SR 899 due to downed trees. |
| Mar 16, 1:43 PM EDT | TSTM WND DMG | Clymer, PA | Large tree uprooted in Clymer. Picture provided. |
| Mar 16, 1:43 PM EDT | TSTM WND DMG | Clymer, PA | Large tree uprooted in Clymer. Picture provided. |
| Mar 16, 1:50 PM EDT | TSTM WND DMG | Brookville, PA | 10,572 customers without power or about 43% of Jefferson County as of 3:11 pm EDT. |
| Mar 16, 1:50 PM EDT | TSTM WND DMG | Brookville, PA | |
| Mar 16, 1:52 PM EDT | TSTM WND DMG | 3 Wnw Marienville, PA | Time estimated. 1,918 customers without power, of 28% of Forest County. |
| Mar 16, 1:52 PM EDT | TSTM WND DMG | 3 Wnw Marienville, PA | |
| Mar 16, 1:55 PM EDT | TSTM WND GST 49 | Dubois Airport, PA | KDUJ. |
| Mar 16, 1:55 PM EDT | TSTM WND GST 49 | Dubois Airport, PA | |
| Mar 16, 1:59 PM EDT | TSTM WND DMG | 1 Se Reynoldsville, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 10:31 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 590 m²/s²
- 0-3 km storm-relative helicity
- 790 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209
WUUS51 KPBZ 161721
SVRPBZ
PAC005-031-053-063-065-121-161815-
/O.NEW.KPBZ.SV.W.0021.250316T1721Z-250316T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
121 PM EDT Sun Mar 16 2025
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Forest County in northwestern Pennsylvania...
Northeastern Venango County in northwestern Pennsylvania...
Southeastern Armstrong County in west central Pennsylvania...
Clarion County in west central Pennsylvania...
Indiana County in west central Pennsylvania...
Jefferson PA County in west central Pennsylvania...
* Until 215 PM EDT.
* At 121 PM EDT, severe thunderstorms were located along a line from
near Clarion to 10 miles east of Kittanning, moving northeast at
55 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect
considerable tree damage. Wind damage is also likely
to mobile homes, roofs, and outbuildings.
* This severe thunderstorm will be near...
Clarion, New Bethlehem and Knox around 125 PM EDT.
Brookville around 140 PM EDT.
Marienville and Punxsutawney around 145 PM EDT.
Reynoldsville around 155 PM EDT.
Brockway around 205 PM EDT.
Other locations impacted by the severe thunderstorm include
Limestone, Hawthorn, Rural Valley, Distant, Shippenville, Atwood,
Dayton, Mahoning Creek Lake, Strattanville and Smicksburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. These storms are capable of producing
widespread damaging winds and large hail.
A Tornado Watch remains in effect until 400 PM EDT for portions of
northwest and west central Pennsylvania.
&&
LAT...LON 4162 7962 4162 7896 4144 7896 4144 7898
4145 7898 4145 7906 4142 7907 4142 7909
4134 7909 4135 7908 4138 7897 4123 7871
4120 7871 4120 7877 4113 7880 4072 7880
4048 7945 4053 7945 4053 7947 4107 7949
TIME...MOT...LOC 1721Z 225DEG 48KT 4122 7946 4107 7937 4079 7934
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Frazier3 follow-up statements
064
WWUS51 KPBZ 161735
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
135 PM EDT Sun Mar 16 2025
PAC121-161745-
/O.CAN.KPBZ.SV.W.0021.000000T0000Z-250316T1815Z/
Venango PA-
135 PM EDT Sun Mar 16 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN VENANGO
COUNTY...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 PM EDT for a portion of
northwest Pennsylvania.
&&
LAT...LON 4162 7945 4162 7896 4144 7896 4145 7906
4142 7907 4142 7909 4134 7909 4135 7908
4135 7902 4138 7897 4125 7874 4123 7874
4123 7871 4120 7871 4120 7877 4113 7880
4072 7880 4048 7945 4053 7945 4053 7947
TIME...MOT...LOC 1721Z 225DEG 48KT 4123 7944 4108 7936 4080 7933
$$
PAC005-031-053-063-065-161815-
/O.CON.KPBZ.SV.W.0021.000000T0000Z-250316T1815Z/
Armstrong PA-Clarion PA-Forest PA-Indiana PA-Jefferson PA-
135 PM EDT Sun Mar 16 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR FOREST, SOUTHEASTERN ARMSTRONG, CLARION, INDIANA AND JEFFERSON
PA COUNTIES...
At 135 PM EDT, severe thunderstorms were located along a line from
11 miles northeast of Clarion to 10 miles west of Punxsutawney,
moving northeast at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe thunderstorm will be near...
Clarion and New Bethlehem around 125 PM EDT.
Brookville around 140 PM EDT.
Marienville and Punxsutawney around 145 PM EDT.
Reynoldsville around 155 PM EDT.
Brockway around 205 PM EDT.
Other locations impacted by the severe thunderstorm include
Limestone, Hawthorn, Rural Valley, Distant, Atwood, Dayton, Mahoning
Creek Lake, Strattanville, Smicksburg and Plumville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. These storms are capable of producing
widespread damaging winds and large hail.
A Tornado Watch remains in effect until 400 PM EDT for portions of
northwest and west central Pennsylvania.
&&
LAT...LON 4162 7945 4162 7896 4144 7896 4145 7906
4142 7907 4142 7909 4134 7909 4135 7908
4135 7902 4138 7897 4125 7874 4123 7874
4123 7871 4120 7871 4120 7877 4113 7880
4072 7880 4048 7945 4053 7945 4053 7947
TIME...MOT...LOC 1721Z 225DEG 48KT 4123 7944 4108 7936 4080 7933
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Frazier960
WWUS51 KPBZ 161756
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
156 PM EDT Sun Mar 16 2025
PAC005-031-161806-
/O.CAN.KPBZ.SV.W.0021.000000T0000Z-250316T1815Z/
Armstrong PA-Clarion PA-
156 PM EDT Sun Mar 16 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN
ARMSTRONG AND CLARION COUNTIES...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with lingering showers.
&&
LAT...LON 4162 7922 4162 7896 4144 7896 4145 7906
4142 7907 4142 7909 4134 7909 4138 7897
4125 7874 4123 7874 4123 7871 4120 7871
4120 7877 4113 7880 4072 7880 4067 7897
4075 7912 4098 7910
TIME...MOT...LOC 1735Z 225DEG 48KT 4136 7927 4121 7918 4093 7915
$$
PAC053-063-065-161815-
/O.CON.KPBZ.SV.W.0021.000000T0000Z-250316T1815Z/
Forest PA-Indiana PA-Jefferson PA-
156 PM EDT Sun Mar 16 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR EASTERN FOREST, NORTHEASTERN INDIANA AND JEFFERSON PA COUNTIES...
At 156 PM EDT, severe thunderstorms were located along a line from 9
miles northeast of Marienville to over Reynoldsville, or along a
line from 9 miles northeast of Marienville to 11 miles east of
Brookville, moving northeast at 55 mph.
HAZARD...70 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
This severe thunderstorm will be near...
Brookville around 140 PM EDT.
Marienville and Punxsutawney around 145 PM EDT.
Reynoldsville around 155 PM EDT.
Brockway around 205 PM EDT.
Other locations impacted by the severe thunderstorm include Sigel,
Knox-Dale, Clear Creek State Park, Clarington, Anita, Sykesville and
Falls Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. These storms are capable of producing
widespread damaging winds.
&&
LAT...LON 4162 7922 4162 7896 4144 7896 4145 7906
4142 7907 4142 7909 4134 7909 4138 7897
4125 7874 4123 7874 4123 7871 4120 7871
4120 7877 4113 7880 4072 7880 4067 7897
4075 7912 4098 7910
TIME...MOT...LOC 1735Z 225DEG 48KT 4136 7927 4121 7918 4093 7915
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Frazier254
WWUS51 KPBZ 161806
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
206 PM EDT Sun Mar 16 2025
PAC053-063-065-161816-
/O.EXP.KPBZ.SV.W.0021.000000T0000Z-250316T1815Z/
Forest PA-Indiana PA-Jefferson PA-
206 PM EDT Sun Mar 16 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 215 PM EDT FOR EASTERN
FOREST, NORTHEASTERN INDIANA AND JEFFERSON PA COUNTIES...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms.
A Tornado Watch remains in effect until 400 PM EDT for portions of
northwest and west central Pennsylvania.
&&
LAT...LON 4162 7922 4162 7896 4144 7896 4145 7906
4142 7907 4142 7909 4134 7909 4138 7897
4125 7874 4123 7874 4123 7871 4120 7871
4120 7877 4113 7880 4072 7880 4067 7897
4075 7912 4098 7910
TIME...MOT...LOC 1756Z 226DEG 48KT 4156 7899 4141 7891 4113 7888
$$
FrazierWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 11:03 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 16, 11:03 AM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1103 AM EDT Sun Mar 16 2025 .SYNOPSIS... Showers and thunderstorms are expected today as a strong cold front crosses the region. Some storms could be severe. A few snow showers are possible early Monday before high pressure returns dry and warmer weather to the region through mid week. && .NEAR TERM /THROUGH TONIGHT/... KEY MESSAGES: - Strong cold front crosses today - Showers and thunderstorms expected - Severe storms possible, with damaging wind and isolated tornadoes - Gusty wind outside of thunderstorms ------------------------------------------------------------------- A cold front currently crossing through central Ohio will cross the region, with convection developing ahead of the front late this morning and into the afternoon. Strong speed and directional shear with a low level jet max of 50-70kt at 850mb is progged, as well as CAPE values between 500 and 750j/kg. Latest CAMs hint towards storms in a line or broken line, and given the current synoptic situation and several hours of plentiful solar insolation to bolster sfc instability, the threat of damaging wind and possible QLCS tornadoes has increased. After coordination with SPC, a Tornado Watch has been issued, and is valid until 4PM this afternoon. Wind gusts to 40mph are also possible outside of any storms with mixing and a tight surface pressure gradient during the day. The low's surface cold front is progged to cross the region by mid to late afternoon. Additional showers and storms are likely with the front, though instability and shear is progged to be less than with the earlier activity. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... KEY MESSAGES: - Rain changes to snow before ending Monday - Dry and warmer Tuesday ------------------------------------------------------------------- Rain is expected to change to snow overnight into early Monday in cold advection after FROPA, and as the upper trough axis crosses the region. No accumulation is expected for most of the area, though an inch or less is possible across the higher terrain areas. Wind should also diminish tonight as the surface pressure gradient begins to lessen. Dry weather and a clearing trend is then expected Monday afternoon through Tuesday night as high pressure builds across the region. After a brief cool down on Monday, temperatures should return to 10 to 15 degrees above average by Tuesday. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... KEY MESSAGES: - Dry Wednesday - Rain chances return Wednesday night through Thursday night - Warm Thursday, then cooler through the weekend ------------------------------------------------------------------- Model ensembles indicate an amplified pattern to start mid week. Ridging, ahead of a central CONUS trough, will maintain dry weather on Wednesday. This trough, and its associated surface low, will advance eastward Wednesday night through Thursday, crossing the region region Thursday night. Increasing rain chances are expected with its approach and passage. The rain could mix with or change to snow late Thursday and Thursday night in cold advection behind the low. The flow is progged to become less amplified by late week. Weaker, fast moving disturbances are expected to be embedded in this flow. Dry weather is expected to return Friday under high pressure, though another fast moving trough/surface low is progged for Saturday, returning showers to the region. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... A deep upper level low will create scattered lighter rain showers in between two surface boundaries that will be the main focus of impact through the afternoon. The first, currently in eastern OH as of 12z, may develop a line of notably gusty winds between 30-40kts but may intensify through 15z as it lifts NE and increase lightning production. A second boundary will develop shortly after that along a S to SW wind shift between 16z-21z, and again will pose the risk for lightning, wind gust between 35-45kt (and locally higher), and small hail. Confidence is fairly low on the exact timing for potential terminal impacts given varied model guidance projections and current struggles in capturing near-term environment. The expectation is for a cold front to cross between 22z-04z tonight that will see wind subside (but remain breezy) and bring areawide MVFR with localized IFR cigs. Remnant influence of the upper low and the onset of cold advection may regenerate iso/sct showers that transition to snow and favor northwest PA. At this time, accumulations are expected to be minimal given meager moisture/temperature profiles. Outlook... Precipitation will taper off Monday morning while subsidence and dry advection slowly erode area MVFR stratocu; there is high confidence in VFR returning to sites by 18z (only 10-25% probability of MVFR cigs lingering). There is high confidence in VFR under the influence of high pressure until the next low pressure system crosses the region late Wednesday into Thursday. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...Wind Advisory until 2 PM EDT this afternoon for WVZ514. && SYNOPSIS...88 NEAR TERM...88 SHORT TERM...WM LONG TERM...WM AVIATION...Frazier
Hazardous weather outlook, Mar 16, 10:34 AM EDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1034 AM EDT Sun Mar 16 2025 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073>078-WVZ001>004-012-021-509>513-171445- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Indiana- Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker- 1034 AM EDT Sun Mar 16 2025 ...TORNADO WATCH 53 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ514-171445- Eastern Tucker- 1034 AM EDT Sun Mar 16 2025 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...TORNADO WATCH 53 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Mar 16, 1:03 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
103 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM Hail Lower Burrell 40.58N 79.71W
03/16/2025 E1.75 inch Westmoreland PA NWS Employee
Time estimated.
&&
Event Number PBZ2505235
CLLocal storm report, Mar 16, 1:05 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
105 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM Hail Lower Burrell 40.58N 79.71W
03/16/2025 E1.25 inch Westmoreland PA Public
&&
Event Number PBZ2505236
CLLocal storm report, Mar 16, 1:10 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
110 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Hail 2 SW West Leechburg 40.61N 79.65W
03/16/2025 E1.25 Inch Westmoreland PA Public
Report from mPING: Half Dollar (1.25 in.).
&&Local storm report, Mar 16, 1:12 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
112 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM Hail Harrison Township 40.64N 79.72W
03/16/2025 M1.00 Inch Allegheny PA Public
0109 PM Hail 1 SE Harrison Township 40.63N 79.71W
03/16/2025 E1.00 Inch Allegheny PA Public
&&Local storm report, Mar 16, 1:19 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
119 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM Tstm Wnd Dmg 2 ENE Star City 39.67N 79.96W
03/16/2025 Monongalia WV Amateur Radio
SKYWARN KE8TUZ reports snapped power pole on
Van Vorhees Road. Power outage resulted
north of the Ruby Memorial Hospital.
&&
CravenLocal storm report, Mar 16, 1:21 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
121 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Hail 2 ESE Metcalf 40.62N 79.65W
03/16/2025 E1.25 inch Westmoreland PA Public
&&
Event Number PBZ2505246
CLThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:17 AM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 43 min |
| Mar 16, 11:54 AM EDT | Severe Thunderstorm Warning | PBZ | Washington | 51 min |
| Mar 16, 11:56 AM EDT | Severe Thunderstorm Warning | PBZ | Greene | 49 min |
| Mar 16, 12:16 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Greene, Washington and 1 more | 44 min |
| Mar 16, 12:26 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 49 min |
| Mar 16, 12:28 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 32 min |
| Mar 16, 12:48 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Clarion, Indiana, Jefferson and 1 more | 57 min |
| Mar 16, 12:51 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence, Mercer | 39 min |
| Mar 16, 12:56 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Indiana, Westmoreland | 64 min |
| Mar 16, 1:05 PM EDT | Tornado Warning | PBZ | Armstrong, Indiana | 25 min |
| Mar 16, 1:08 PM EDT | Tornado Warning | PBZ | Fayette, Westmoreland | 22 min |
| Mar 16, 1:13 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence, Mercer, Venango, Washington | 47 min |
| Mar 16, 1:19 PM EDT | Tornado Warning | PBZ | Indiana, Westmoreland | 26 min |
| Mar 16, 1:41 PM EDT | Tornado Warning | PBZ | Indiana | 20 min |
| Mar 16, 1:53 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Forest, Mercer, Venango | 25 min |
| Mar 16, 6:32 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence, Mercer | 43 min |
| Mar 16, 7:44 PM EDT | Special Weather Statement | PBZ | Fayette | 31 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.